Topic: Increased CA 19-9 after radiation

Has anyone experienced increased CA 19-9 levels after radiation ? Mine went from 140 to 1350. The doctors said an increase is normal  but it worries me.
Thanks, Lisa

This Information Is Not Intended Nor Implied To Be A Substitute For Professional Medical Advice. You Should Always Seek The Advice Of Your Physician Or Other Qualified Health Care Provider

Re: Increased CA 19-9 after radiation

Lisa....I would not be worried.  We see this frequently.  Better yet, do not watch the CA 19-9 for awhile.   
Hugs and love,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Increased CA 19-9 after radiation

Marion.   Thank you....I was a little freaky !   Xxooo

This Information Is Not Intended Nor Implied To Be A Substitute For Professional Medical Advice. You Should Always Seek The Advice Of Your Physician Or Other Qualified Health Care Provider

Re: Increased CA 19-9 after radiation

Lisa...with this disease easily we can overact.
Have a great day.
Hugs and love,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Increased CA 19-9 after radiation

hello everyone.

Re: Increased CA 19-9 after radiation

hello everyone. My dad had  a klatskin's tumour and was resected last August. He had  chemotherapy gem/cis (4 cycles) and radiation therapy. He couldn't tolerate xeloda, so he did radiotherapy alone.  His  CA 19-9 before chemo were 140 and  before radiotherapy they dropped to 33.

A month ago he finished his radiotherapy treatment and now his CA 19-9 have risen to 98. I've read that its common to have increased levels of CA 19-9 after radiation, but for how long after treatments it is expected to have high levels of CA 19-9?

Re: Increased CA 19-9 after radiation

Hi,
My mom had Y90 radioembolization for her right lobe on 22nd February, her CA19.9 after 4 weeks is increased (actually it has been increasing since the beginning of treatment her baseline was 183 then 540 after 3 cycles of GEMOX and still rising even after radioemb.) but what is really weird her AFP which is declining after chemo and radioemb., when i asked her oncologist he told me that CA19.9 is affected by many conditions (e.g. cholangitis which me be caused by radiation may raise it) her radiologist told me that he thinks that she has cholangio-hepatoma due to high AFP.

Re: Increased CA 19-9 after radiation

thank you very much.

Re: Increased CA 19-9 after radiation

thank you very much.

Re: Increased CA 19-9 after radiation

Hi,
Yes,I think any kind of inflammation can raise the CA19-9 level.
Well, I don' t think on the chemotherapy side is that much different in terms of ICCor HCC now.
The key right now is to see whether the radioembolization can provide your mom a better quality of life as compare to chemotherapy in the future.
Good luck and
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.